Jump to content

yogini

Volunteer
  • Content Count

    3,017
  • Joined

  • Last visited

Everything posted by yogini

  1. I agree - I don't know much about autism, but I imagine POTS or any chronic illness might be harder to process or cause stress. I would also look into the side effects/interactions of florinef and any other meds he's on. I used to take florinef many years ago and seem to remember that it causes anxiety.
  2. I would be very annoyed with that response from the technician. Did you get to meet with a doctor about your test results? It's normal question for you to ask if you have POTS after the TTT - and a simple yes or no answer from them based upon whether your HR increased 30bpm during the test. POTS certainly isn't over-diagnosed, it is way under diagnosed. If you click on the DINET main page under information, it will explain the difference between POTS and NCS. You can have both - they are both dysautonomia. There are some differences, but many of the treatments are the same.
  3. I have POTS with low BP and have never passed out. I think people with POTS can have variable BP - some run high, some run low and others are all over the place. Fainting is more common in NCS than POTS -- it is possible to have both conditions. It does seem strange that you'd pass out while your BP is normal. Maybe ask the next time you see your doctor?
  4. I think some people find a cause, but many of us don't. I got this following a virus, that's all I know. All of my tests other than the tilt table came back normal. During the first few months I saw many specialists, went to the Mayo Clinic, etc. Most doctors don't understand POTS at all, but even the experts can only do so much because the science is still developing. It is much better now than when I first got sick 10+ years ago, but still developing. After I didn't find any clues I shifted my energy to trying different medications and forms of exercise. Many of the treatments
  5. Did you feel better on midodrine at all before you got the hives? It seems hard to know whether the midorine caused the hives because you didn't get them the first time you tried the medicine, rather 4 days after. It is a short-lived drug which I don't think builds up in your system. If your doctor says to retry it, this may be the reason and maybe it is worth trying. Unfortunately it can be a bit of a process to find the right treatment - no easy answer for most of us. Hang in there.
  6. Did your dr ok taking the extra medicine? You can search through old posts to read about how to reduce the effects of exercise - different types of exercise and strategies.
  7. Yes, fitibit is with an app. It might make sense to do some research - I haven't looked into this lately. I bought my HR watch 10+ years ago and back then the scientifically accurate HR monitors all had a chest strap, and Polar was the brand everyone was buying. Maybe the technology is better now, but still think most ECG accurate HR monitors have a chest strap. I know there have been lawsuits against the fitibit for mistakes.
  8. I got my fitbit on clearance at Bed Bath and Beyond. I found it to be more of a toy and a pain to use because you have to recharge it and sync with your phone. I prefer the Polar HR monitor which I used every day for a few years when I first got POTS. The Polar is scientifically accurate, the Fitbit isn't.
  9. Sometimes the heart rate monitor isn't accurate. When you are in doubt count your pulse with your finger. When sleeping or lying down it also isn't unusual to have a low HR. Mine has definitely gone as low as you describe during my sleep, when I wore a holter monitor. This is even when my POTS was at its very worst when my standing HR was 160. My doctor told me the low resting HR was normal and nothing to worry about. If you are worried about high or low heart rate the best thing to do is call your doctor and get a full workup from a cardiologist.
  10. I am not sure how long it has been since you stopped your meds. As others have mentioned, dysautonomia symptoms change every day -- you have periods of good and bad. If you feel better right now, it might make sense for you to stay off medications until you start to feel sick again. Meds have side effects, which could've been part of the issue. Monitor yourself and you can change your mind at any time. Keep the doctor in the loop on your decision -- if you suddenly start to feel sick again you'll need his help. Some medications can be taken as needed - and maybe you can ask him abo
  11. Interesting. Did your doctor say this symptom is from dysauotnomia? It doesn't sound typical.
  12. What is the nature of the breathing issue you are having?
  13. Paxil (an SSRI, like Zoloft) worked for me to improve all my symptoms, including brain fog and a whole host of other things. , It is more of a med used for treating dysautonomia, and not particularly aimed at brain fog. Often if you find the right med or treatment - which might be an SSRI, florinef or a beta blocker or something else - many symptoms will improve. There are also some drugs which dysautonmia patients take specifically to improving brain fog. I think some people take ADHD meds, for example. You might be able to find info about these by searching on the forum.
  14. Unfortunately, the treatment for POTS is usually a complicated process that takes a lot of patience. Take it from those of us who've been there. Don't put too much pressure on any particular test or appointment or medication.
  15. Did the doctor say you were getting an IV or blood draw? This is part of some tests, but not all. If it makes you nervous, ask if you can skip this part.
  16. Your doctor could answer best. But vasopressin/high BP are the body's natural responses to dehydration. There isn't enough blood so the vessels squeeze harder to try to get blood to the vital organs. Fixing the dehydration may lower the BP.
  17. White lines and spots, large or small, aren't too unusual - whether or not you have dysautonomia. I haven't heard of black lines - but maybe makes sense to ask your doctor and/or pharmacist.
  18. My mom has (or had) MVP but not POTS. I think you can have those symptoms just from MVP.
  19. Florinef helps to bring up your BP and you feel better with higher BP. Maybe there are other treatments that can help you do this that don't have the same effects as florine? There are other meds which raise BP and also things like compression hose to talk to your doctor about.
  20. I would do lots of research on this and see a POTS specialist - there are names on the DINET list. It isn't a customary treatment, but your daughter's situation may be different because she had an ablation. It might be helpful to do some reading about ablations as a treatment for POTS and also the use of a pacemaker in POTS patients after ablation. There should be lots of good info on this forum, the DINET main page and also on google.
  21. I think its sort of like having extra symptoms when your stomach is too full - blood flows there and not to your brain. Same with the bowel. I don't have gastroparesis. I try to manage these symptoms with my diet, but I certainly get stuck in a rut with this every now and then, sometimes for a few weeks. I used to take probiotics which helped, but got lazy. I think dysautonomia is the main reason why my digestive system doesn't work well, and then the poor digestion makes my POTS symptoms worse. So frustrating!
  22. Low barometric pressure can cause low BP. Also we tend to have a hard time at higher altitudes - where pressure is lower and there is also less oxygen. So much fun having POTS - so many things that can affect us!
  23. I think any change in pressure, whether an increase or a decrease, can trigger symptoms.
  24. Has she talked to her doctor about trying a beta blocker? BBs generally lower HR and BP
  25. I haven't read through the other responses, but having stool in your intestines lowers blood pressure. Sometimes when I'm constipated I don't feel well for days including headaches and other increase POTS symptoms.
×
×
  • Create New...